Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What to cure fatty liver?

Hello doctor, as per my report of lever scan, the doctor's impression is FATY LIVER. how it happens.? i am not using any type of alcoholic products.what type of food ihave to avoide and inc lude.? now iam using multivitamin tablets . is there any other medicines for the same?
Wed, 4 Nov 2009
Report Abuse
Question is related to
Drug/Medication
Medical Topics
  User's Response
's  Response
Fatty liver may cause no damage, but sometimes the excess fat leads to inflammation of the liver. This condition, called steatohepatitis, does cause liver damage. Since you are non alcoholic, the condition is called Nonalcoholic Steatohepatitis, or NASH. The liver does play an important role in the metabolism or breakdown of fats. Something goes wrong in this process of metabolism, but it is still not known what does cause fat to build-up in the liver. It is known that fat accumulates in the liver with a number of conditions. The most common is Obesity. Fatty liver is also associated with Diabetes mellitus, High blood triglycerides, and the Heavy use of Alcohol (not in your case). It may occur with certain illnesses such as Tuberculosis and Malnutrition, in excess vitamin A in the body, or the use of certain drugs such as valproic acid. So how is this fatty liver treated? There are no medical or surgical treatments for fatty liver, but there are some steps you can take that may help prevent or reverse some of the damage. In general, if you have fatty liver, and in particular NASH, you should: 1. Lose weight safely! That usually means losing no more than one or two pounds a week. 2. Lower your triglycerides through diet, medication or both. Hence low fatty food & whole grain food is better. 3. Avoid alcohol. 4. Control your diabetes, if you have it 5. Eat a balanced, healthy diet 6. Increase your physical activity 7. Get regular checkups from a doctor who specializes in liver care. 8. Multivitamins may not be useful for reducing the damage. However if your doctor has suggested them for other reasons you may continue them. As mentioned no specific medicines apart from the Lifestyle measures are proven good. Following the above measures bring back the size of the liver to normal in few months.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hiiiiiiiii Doctor. I am Sandeep From Jagraon,Punjab (India) I have Fatty liver. I am getting cure from Dr. Ajit Sood from DMCH Ludhiana. I am not feeling good. I am in too much depression. My age is 24. Can u give me some positive point ??

doctor1 MD

I have been detected with Grade 3 Fatty infiltration of liver . I would like to know the following: 1. What are the causes of fatty liver? 2. What are the external symptoms of fatty liver ? 3. What does Fatty liver grade 3 lead to ? 4. Is there any cure for the disease ? 5. What is the line of medication ? 6. Is there any dos & donts ?

doctor1 MD

since 12 Dec 2013 , I am taking Udiliv 300 (instead of hepaxa 300) twice a day and Rose day 10mg (instead of Rozat 10) & Febutaz 40... 1.Is there any other alternate medicine for fatty liver other than udiliv 300? 2.Now I am working in foreign country, what should I do to cure fatty liver. I am just 27 Years old.

Recent questions on  Liver

doctor1 MD

Hi, I am a celiac. For the past 2 months I have been having reguraly oily film in my urine. It is also sometimes little foamy. The color seems to be as always, light yellow. I have also greasy stool, sometimes with undigested food in it. Do you know what the oily film in my urine might be a sing of? I am scared of some kind of serious liver problem, like hepatitis as I also have pain under my ribs and upper back. thank you

doctor1 MD

Public Forum Home ยป Liver and Gall BladderDiagnosed by primary complex by TB specialist. Prescribed R-Cine. Side effects? My 3 years old son diagnosed by primary complex by TB specialist He prescribed R-cine with some other medicine and 5mg Wysolone, two tablet per day, he is taking Last 1months, doctor said 6th moth it will be tapered and treatment will be end. Every month he is testing his blood test and liver test. I afraid of whysolone shall I continue or I can request to taper the tablet , what will be side effect of whysolone, I read about side effect in the web side I really worried please advice me . Thanks Sugumar

doctor1 MD

Hi i was gettinga dull aches under my ribcage.No pain. Then i went to my doctors and i had some blood test done on my liver,thyroids and a msu test for kideneys.Msu test done with dipstick came out with blood and puss.What doses that mean. Regards Rocsaan

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume liquor on a regular basis thats why got those test done; but all of sudden i realized that last week...